Alert archive / Louisiana / Flash Flood Warnings in 1998
Flash Flood Warning 24, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 12, 1998, 12:41 PM CDT for Union Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 1998, 12:41 PM CDT (17:41 UTC)
- Expired
- Aug 12, 1998, 4:40 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Union Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 121742 FFWSHV LAC111-122140- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1241 PM CDT WED AUG 12 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... UNION PARISH IN NORTHERN LOUISIANA * UNTIL 440 PM CDT * AT 1230 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL NEAR FARMERVILLE LOUISIANA. THESE THUNDERSTORMS WERE MOVING EAST NEAR 20 MILES AN HOUR. DOPPLER WEATHER RADAR IN SHREVEPORT HAS ESTIMATED TOTAL RAINFALL APPROACHING UP TO 12 INCHES SINCE MIDNIGHT OF WEDNESDAY MORNING. THE THUNDERSTORMS WERE MOVING EAST NEAR 20 MILES AN HOUR... HOWEVER...NEW THUNDERSTORMS WERE FORMING AND REDEVELOPING OVER THE FARMERVILLE AREA PRODUCING ADDITIONAL TORRENTIAL RAINFALL. * EXPECT FLOODED ROADWAYS WITH RAPID RISES ON AREA SMALL STREAMS. SOME GRAVEL AND SECONDARY ROADWAYS MAPY SUFFER WASHOUTS. MOTORISTS SHOULD USE EXTREME CAUTION AND ARE URGED NOT TO CROSS FLOODED ROADWAYS. VIII.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 9:00 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 12, 9:00 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 AM CDT WED AUG 12 1998 MORNING SOUNDINGS ON TRACK ONCE AGAIN BEING MOIST AND UNSTABLE AND MODERATELY CAPPED WITH MID LEVEL MORNING CLOUD DECKS. RUC SHOWS SHORT WAVE IN CENTRAL OK MOVING SE WHICH CORRELATES WITH PRESENT CONVECTION IN EXTREME SE OK. THIS BATCH...AS WELL AS HEAVIER TSTMS IN NE LA NOT CHANGING MUCH IN INTENSITY...UNLIKE THE GENERAL PATTERN PAST FEW MORNING WHICH HAVE FOLLOWED AVERAGE DIURNAL MINS. IN FACT...LOOKS LIKE A FEW MORE STORMS MOVING EAST OUT OF CENTRAL TX. AIRMASS RECOVERY WILL ALSO TAKE PLACE NEXT FEW HOURS AS A STRONG OUTFLOW BOUNDARY SWEPT SOUTHWARD THROUGH THE AREA MUCH EARLIER THIS MORNING. RUC ALSO SHOWS AN UPPER DIVERGENCE FIELD OVER RED RIVER OF TX/OK WHICH HAS SHOWN PERSISTENCE ACTIVITY PAST FEW DAYS. HIGH POPS TO CONTINUE TODAY AND LEAVE REST OF FORECAST ALONE FOR NOW. VII
In the hours before
Special weather statement, Aug 12, 10:00 AM CDT, 2 hours 41 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT WED AUG 12 1998 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS THE REGION THIS AFTERNOON WITH SCATTERED THUNDERSTORMS CONTINUING WELL INTO THE NIGHT. ALTHOUGH A FEW STORMS COULD BRIEFLY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WIND GUSTS...THE MAIN THREAT FROM THESE STORMS WILL BE EXTREMELY HEAVY RAINFALL. AN AREA OF STRONG THUNDERSTORMS WITH 2 TO 4 INCHES OF RAINFALL WAS MOVING INTO NORTHEAST LOUISIANA LATE THIS MORNING AND ADDITIONAL THUNDERSTORM CLUSTERS MAY DEVELOP LATER. DUE TO THE STILL RELATIVELY ISOLATED NATURE OF SEVERE WEATHER EVENTS... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. VII
Special weather statement, Aug 12, 10:00 AM CDT, 2 hours 41 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT WED AUG 12 1998 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS THE REGION THIS AFTERNOON WITH SCATTERED THUNDERSTORMS CONTINUING WELL INTO THE NIGHT. ALTHOUGH A FEW STORMS COULD BRIEFLY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WIND GUSTS...THE MAIN THREAT FROM THESE STORMS WILL BE EXTREMELY HEAVY RAINFALL. AN AREA OF STRONG THUNDERSTORMS WITH 2 TO 4 INCHES OF RAINFALL WAS MOVING INTO NORTHEAST LOUISIANA LATE THIS MORNING AND ADDITIONAL THUNDERSTORM CLUSTERS MAY DEVELOP LATER. DUE TO THE STILL RELATIVELY ISOLATED NATURE OF SEVERE WEATHER EVENTS... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:44 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 46 min |
| Aug 12, 1:16 PM CDT | Flash Flood Warning | SHV | Lincoln | 4 hr |
| Aug 12, 3:41 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 49 min |
Nearby
Flash Flood Warnings in Louisiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.